MAUDE Adverse Event Report: ABBOTT GERMANY ALINITY C CARBON DIOXIDE

ABBOTT GERMANY ALINITY C CARBON DIOXIDE
Catalog Number 07P72-30
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter, address line 2 = (b)(6).Correction/removal reporting number = 3002809144-10/24/19-009-r.The investigation into this matter found that the amount of co2 absorbed was higher with increased reagent carousel rotation and when the volume of the reagent in the cartridge is reduced.This phenomenon could be detected as a shift in qc and also incorrect patient results.A product recall letter was sent to all customers who have received shipments of the impacted lots of the alinity c carbon dioxide reagent kit.The letter instructs the following: immediately discontinue use of the alinity c carbon dioxide 15000t kit and destroy any remaining inventory as existing modes of control are not effective for the large cartridge.Run two levels of co2 controls every hour with the use of the current alinity c carbon dioxide 3000t kit, instead of every 24 hours, and perform assay calibration as needed to minimize the potential to generate incorrect results.All current inventory of alinity c carbon dioxide (ln 07p7220), will be reworked to include a kit stuffer instructing customers to run qc every hour.In future lots of the alinity c carbon dioxide 3000t kit, the reagent cartridge fill volume will be increased from 12.7 ml to 20.7 ml, which has been confirmed to minimize co2 absorption.
 
Event or Problem Description
The customer reported having issues with the quality control (qc) with the carbon dioxide (co2) reagent on the alinity analyzer.The customer stated they replaced the kit and the qc was ok.There was no reported impact to patient management.

Brand Name
ALINITY C CARBON DIOXIDE
Common Device Name
CARBON DIOXIDE
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key9353944
Report Number3002809144-2019-00933
Device Sequence Number2219523
Product Code KHS
UDI-Device Identifier00380740121600
UDI-Public00380740121600
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07P72-30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002809144-10/24/19-009-
Patient Sequence Number1